MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4040C100TU
Medical Device Problem Codes Leak/Splash (1354); Malposition of Device (2616)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) - off label (implanting in thoracic aorta) evaluation summary: the exact cause of the bifurcate migration leading to the proximal type i endoleak could not be determined from the films provided.The anatomy at implant is unknown, and earlier post-implant films were not available for review and comparison.Ct¿s returned from 8 years post-implant revealed that the bifurcate had fallen into the 8 cm aaa sac, and was positioned ~80 ¿ 90 mm below the renal arteries.The infrarenal neck was severely angulated, measuring ~80° a-p relative to the distal aorta.The aortic neck diameter measured 24 mm near the celiac artery, ~39 mm just below the renal arteries, and 20 mm below the renals was ~40 mm in diameter.The migrated bifurcate had folded over itself >90° near the level of the flow divider and this kink also caused the right/ipsi limb to occlude beginning at the flow divider.Distal flow down the right side reconstituted distal to the stent graft at the right external.The left/contra limb was patent.It appears likely that these events were caused by disease progression (neck dilatation) and aneurysmal morphology changes (neck and limb angulation).The cause of the implant difficulties with the valiant devices during the intervention was likely due to the severely angulated anatomy.The cause of the residual proximal type i endoleak could not be determined.Images during the intervention were not available for return.Implanting lower then intended below the renal arteries may have contributed.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient presented for follow up with right leg pain.A recent ct revealed that the talent stent graft has migrated distally into the aneurysm sac with a proximal type i endoleak.The talent stent graft has also folded over and there is kinking in the right iliac limb that is occluded.Currently the infrarenal aortic neck is 37 mm in diameter.The physician performed a retroperitoneal incision for access of the device, as the selected valiant device was 8 mm/24fr.The first valiant stent graft was advanced with difficulty through the patient¿s anatomy and implanted.The physician advanced another valiant stent graft but could not get through the kinked/tortuous area of the left iliac limb.The physician then tried another valiant stent graft but had the same outcome.The implanted valiant stent graft was slightly short of the renal artery and had a proximal type i endoleak.The physician re-ballooned with a reliant balloon however the type i endoleak remained however, the physician stated the type i endoleak should resolve after heparin reversed.The physician performed a femoral-femoral bypass.No follow-up is scheduled.The physician stated that the causes of the events were related to the infrarenal aortic neck dilatation and possible undersized stent graft.No additional clinical sequelae were reported and the patient will be monitored.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6823406
Report Number9612164-2017-01177
Device Sequence Number19190211
Product Code MIH
UDI-Device Identifier00643169347359
UDI-Public00643169347359
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2017
Device Model NumberVAMF4040C100TU
Device Catalogue NumberVAMF4040C100TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2017
Initial Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR